Skip to main content

Uniform positivity of Lyapunov exponent for a class of smooth Schrödinger cocycles with weak Liouville frequencies

Abstract

We prove uniform positivity of the Lyapunov exponent for quasiperiodic Schrödinger cocycles with C 2 cos-type potentials, large coupling constants, and fixed weak Liouville frequencies.

This is a preview of subscription content, access via your institution.

References

  1. 1.

    Avial A, Damanik D. Generic singular spectrum for ergodic Schrödinger operators. Duke Math J, 2005, 130: 393–400

    MathSciNet  Article  MATH  Google Scholar 

  2. 2.

    Benedicks M, Carleson L. The dynamics of the Héenon map. Ann of Math, 1991, 133: 73–169

    MathSciNet  Article  MATH  Google Scholar 

  3. 3.

    Bjerklöv K. The dynamics of a class of quasi-periodic Schrödinger cocycles. Ann Henri Poincarée, 2015, 16(4): 961–1031

    MathSciNet  Article  MATH  Google Scholar 

  4. 4.

    Bourgain J. Positivity and continuity of the Lyapunov exponent for shifts on Td with arbitrary frequency vector and real analytic potential. J Anal Math, 2005, 96: 313–355

    MathSciNet  Article  MATH  Google Scholar 

  5. 5.

    Bourgain J, Goldstein M. On nonperturbative localization with quasi-periodic potential. Ann of Math, 2000, 152: 835–879

    MathSciNet  Article  MATH  Google Scholar 

  6. 6.

    Chan J. Method of variations of potential of quasi-periodic Schrödinger equations. Geom Funct Anal, 2008, 17: 1416–1478

    MathSciNet  Article  MATH  Google Scholar 

  7. 7.

    Eliasson L H. Discrete one-dimensional quasi-periodic Schrödinger operators with pure point spectrum. Acta Math, 1997, 179(2): 153–196

    MathSciNet  Article  MATH  Google Scholar 

  8. 8.

    Fröhlich J, Spencer T, Wittwer P. Localization for a class of one-dimensional quasiperiodic Schrödinger operators. Comm Math Phys, 1990, 132: 5–25

    MathSciNet  Article  MATH  Google Scholar 

  9. 9.

    Goldstein M, Schlag W. Hölder continuity of the integrated density of states for quasiperiodic Schrödinger equations and averages of shifts of subharmonic functions. Ann of Math, 2001, 154: 155–203

    MathSciNet  Article  MATH  Google Scholar 

  10. 10.

    Herman M. Une méethode pour minorer les exposants de Lyapounov et quelques exemples montrant le caractère local d'un théeorème d'Arnold et de Moser sur le tore de dimension 2. Comment Math Helv, 1983, 58: 453–502

    MathSciNet  Article  MATH  Google Scholar 

  11. 11.

    Jitomirskaya S, Kachkovskiy I. All couplings localization for quasiperiodic operators with Lipchitz monotone potentials. Preprint, 2015

    Google Scholar 

  12. 12.

    Klein S. Anderson localization for the discrete one-dimensional quasi-periodic Schrödinger operator with potential defined by a Gevrey-class function. J Funct Anal, 2005, 218: 255–292

    MathSciNet  Article  MATH  Google Scholar 

  13. 13.

    Sinai Ya G. Anderson localization for one-dimensional difference Schrödinger operator with quasiperiodic potential. J Stat Phys, 1987, 46: 861–909

    Article  Google Scholar 

  14. 14.

    Wang Y, You J. Examples of dicontinuity of Lyapunov exponent in smooth quasiperiodic cocycles. Duke Math J, 2013, 162: 2363–2412

    MathSciNet  Article  MATH  Google Scholar 

  15. 15.

    Wang Y, Zhang Z. Uniform positivity and continuity of Lyapunov exponents for a class of C 2 quasi-periodic Schrödinger cocycles. J Funct Anal, 2015, 268: 2525–2585

    MathSciNet  Article  MATH  Google Scholar 

  16. 16.

    Young L S. Lyapunov exponents for some quasi-periodic cocycles. Ergodic Theory Dynam Systems, 1997, 17(2): 483–504

    MathSciNet  Article  MATH  Google Scholar 

  17. 17.

    Zhang Z. Positive Lyapunov exponents for quasiperiodic Szegö cocycles. Nonlinearity, 2012, 25: 1771–1797

    MathSciNet  Article  MATH  Google Scholar 

Download references

Author information

Affiliations

Authors

Corresponding author

Correspondence to Jinhao Liang.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Liang, J., Kung, PJ. Uniform positivity of Lyapunov exponent for a class of smooth Schrödinger cocycles with weak Liouville frequencies. Front. Math. China 12, 607–639 (2017). https://doi.org/10.1007/s11464-017-0619-2

Download citation

Keywords

  • Lyapunov exponent
  • C 2 cos-type potential
  • weak Liouville frequency

MSC

  • 37D25